tummy troubles - temodar?

11 Posts | Page(s): 1 2  Next 

tummy troubles - temodar?

by bilbosgirl on Fri Nov 16, 2012 06:27 PM

Quote | Reply

It's been almost a month since my husband took his most recent round of temodar and he has been sick the whole time. This was the third month of chemo but the first two were fine.

Now he has nausea but also aches and pains, pressure and is just uncomfortable constantly in his gut (is having regular bowel movements, no constipation)... anybody have anything similar?

RE: tummy troubles - temodar?

by Randy1958 on Fri Nov 16, 2012 09:47 PM

Quote | Reply

On Nov 16, 2012 6:27 PM bilbosgirl wrote:

It's been almost a month since my husband took his most recent round of temodar and he has been sick the whole time. This was the third month of chemo but the first two were fine.

Now he has nausea but also aches and pains, pressure and is just uncomfortable constantly in his gut (is having regular bowel movements, no constipation)... anybody have anything similar?

I just got off oral Temodar; I was on it since early April.  I did 140 mg for approimately 40 days, then roughly a month's break, then I did 300 mg on the 5/23 for three months, then 400 mg for the final three.  The bad nausea came in the second month . . . I'm glad he was having regular bowel movements; I wasn't :(  No aches and pains except for my legs (the backs of my upper thighs felt as if someone had struck me repeatedly with a bamboo rod).  No pressure.  Now I'm in the recovery phase, which the nurse told me should take a month, more or less.  Except for having the flu from hell three weeks ago, I haven't been sick, unless you want to count the nausea (which I don't).  I was DXed with GBM IV in early March, underwent surgery, then chemo and radiation, and so far MRIs have shown no evidence of recurrence.

When did your husband begin Temodar, and what dose has he been on?

RE: tummy troubles - temodar?

by bilbosgirl on Sat Nov 17, 2012 12:45 AM

Quote | Reply

He started temodar in July and is on the 5/23 schedule. He had 160 mg the first time then 450 mg every month since.

Thanks for the info.

I'm really glad for your good MRIs; our doctor would say keep doing what you're doing! :)

RE: tummy troubles - temodar?

by brittsmom on Tue Dec 04, 2012 06:35 PM

Quote | Reply

My daughter had this as well.  She did fine in the beginning, but after a while she just got terribly sick when she took the temador.  She was to tak 4 pills every night for 5 nights each month.  She finally started taking them 4 times a day and cutting out ANY foods that were at all greasy, even cheese made her sick.  She ate mostly fruits/veggies plain during these 5 days. She decided cutting out all other food was worth it to not be sick the entire time.  Other then that, she did pretty well.  She's now off the chemo.  She was on for just over a year.  She has AA3, surgery 5/2011.  Last MRI was CLEAR!

RE: tummy troubles - temodar?

by Randy1958 on Tue Dec 04, 2012 07:23 PM

Quote | Reply

On Dec 04, 2012 6:35 PM brittsmom wrote:

My daughter had this as well.  She did fine in the beginning, but after a while she just got terribly sick when she took the temador.  She was to tak 4 pills every night for 5 nights each month.  She finally started taking them 4 times a day and cutting out ANY foods that were at all greasy, even cheese made her sick.  She ate mostly fruits/veggies plain during these 5 days. She decided cutting out all other food was worth it to not be sick the entire time.  Other then that, she did pretty well.  She's now off the chemo.  She was on for just over a year.  She has AA3, surgery 5/2011.  Last MRI was CLEAR!

Was your daughter on the 400 mg dose?  When you say she took them four times a day, did she spread them out over the day or take them all at once?  By sick, do you mean vomiting and nausea?  I only ralphed once on chemo, because dumbfoolme neglected to take a nausea pill when I was bumped up to 300 mg; I took one the next night and was fine. Never had any problems during 140, and I was on that for approximately 40 days.  Take a Zofram, swallow the Temodar around 4 pm, have dinner, go off to proton treatment.

 I had a few rocky days in late October, then I came down with the Flu From Friggin' Hell . . . on Halloween, of all times.  My daughter had it as well.  Once I was able to eat solid food again I never had a problem with whatever was set before me . . . though it may be a while before I have a fast food burrito again.

Congratulate your daughter on her clear MRI . . . and may she always have them.

RE: tummy troubles - temodar?

by dbrinker on Wed Dec 05, 2012 02:07 AM

Quote | Reply

Here is what I do for my husband who is now on his 4th round of Temodar double dose 280mg, 5 days on 23 off.

I start the day b4 1st chemo pill with Zofran morning and night every day even on the 6th day I continue...

He has never been sick not one day.  I was told along time ago that you can't let the sickness get ahead of you and that you always need to stay on top of it otherwise it's just a mess.  It might not work for everyone but at 73 it does for him.

RE: tummy troubles - temodar?

by phyllischarles on Wed Dec 05, 2012 02:42 AM

Quote | Reply

My Charles is on his third week of chemo/radiation.  He is having some bowel issues.  But the green smoothies seem to help him.  He has started to complain of feeling like his head is on fire.  I don't see anything on the outside bt have been rubbing aloe vera on his head.  He says its not working cause it feels like the burning is on the inside.  But his forehead is turning dark.  His nose is raw and actually blistering.  Again we are using the aloe on his nose.  His radiation doctor told him today to expect it to get worse for the next three weeks of treatment.  He is so uncomfortable so no one is getting the proper amount of sleep.  At least so far is appetite is still great.  Probably because he has nothing to do but eat, facebook and watch tv.  Does anyone have any suggestions for the raw burning skin?

RE: tummy troubles - temodar?

by JTHennessey on Mon Dec 24, 2012 04:33 PM

Quote | Reply
I have been on Temodar for just about 3 years since I was DX'd with Gliomatosis Cerebri. I am not an expert by any means, however I do alot of reading and here is what I have read and what has worked best for me. Before reading this, remember that I was 27 y/o when I was DX'd and like all Temodar takers, my Immune System was reduced alot and was subject to Colds more easily. I am presenting doing 365mg on the 5/23 regiment. During those 5 days, I try to get as much sleep as possible and eat earlier in the day. Once I finish lunch around 2pm, I do not eat anything else. I proceed to take my Zofran 30 min before my Temodar. Temodar is generally in my system around 6pm which means my stomach is completely empty. The instructions on Temodar state not to eat 2 hours before. Once I take the Temodar, I try to sit (not lay) down for an hour and watch my favorite TV Show or start a movie. After an hour to an hour and 15 minutes, I proceed to eat anything I can find cause I am hungry. With this routine, I have not had any issues whatsoever with the medication. Thoughts?

RE: tummy troubles - temodar?

by phyllischarles on Fri Dec 28, 2012 03:30 AM

Quote | Reply

My Husband started off doing fine but has been complaining of his stomach hurting everytime he eats.  He does have a lot of constipation.  We try everything from mineral oil to duocolax, to enemas.  Even though these temorarily relieves his constipation his stomach still aches everytime he eats.  Any suggestions.  Pepcid is no working.

RE: tummy troubles - temodar?

by bilbosgirl on Sun Dec 30, 2012 01:53 PM

Quote | Reply

My husband's doctor put him on miralax and it has made all the difference with constipation.

11 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.